Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Tuberculosis

Tuberculosis

10/09/2008

Question:

I was diagnosed with a minimal ptb last 2005. I have been taking a medicine for almost 6 months. Then, after medication, the doctor asked me to have an x-ray. The result is ptb calcification at my left lungs. What does this means? is it an active ptb or what? Should I take a medicine?

Answer:

Pulmonary tuberculosis (PTB) will often cause calcifications in the lung as it heals. The presence of calcifications in a person who has been treated for tuberculosis is not particularly concerning. Treatment of tuberculosis consists of 6 months of treatment with a standard regimen of isoniazid, rifampin, ethambutol and pyrazinamide. The last 2 medicines are generally taken only for the first 2 months.

The questions you should ask your doctor are: 1. Did you take standard treatment for active TB? 2. Did your chest xray improve after the treatment was taken? If so, then you probably do not need further treatment. b

For more information:

Go to the Tuberculosis health topic, where you can:

Response by:

Catherine A Curley, MD, MS Catherine A Curley, MD, MS
Assistant Professor of Medicine
School of Medicine
Case Western Reserve University